Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 339, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 9, 2009, 4:22 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 4:22 AM CDT (09:22 UTC)
- Expired
- Jul 9, 2009, 5:15 AM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090922
SVRTSA
OKC113-117-091015-
/O.NEW.KTSA.SV.W.0339.090709T0922Z-090709T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
422 AM CDT THU JUL 9 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 515 AM CDT
* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR RALSTON...MOVING SOUTHEAST
AT 15 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RALSTON...
SKEDEE...CLEVELAND...BLACKBURN...HALLETT AND HOMINY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3654 9697 3656 9690 3660 9690 3665 9684
3641 9634 3618 9656 3652 9699
TIME...MOT...LOC 0922Z 307DEG 12KT 3650 9678
$$2 follow-up statements
000
WWUS54 KTSA 090950
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT THU JUL 9 2009
OKC113-117-091015-
/O.CON.KTSA.SV.W.0339.000000T0000Z-090709T1015Z/
OSAGE OK-PAWNEE OK-
450 AM CDT THU JUL 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR PAWNEE AND CENTRAL OSAGE COUNTIES...
AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BLACKBURN...MOVING
SOUTHEAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM CAPABLE OF
PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH WAS LOCATED NEAR
FAIRFAX...ALSO MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BLACKBURN...
HOMINY...HALLETT AND CLEVELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS MAY OCCUR CONTINUE AFTER THE RAIN OR HAIL HAVE ENDED.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 3654 9697 3656 9690 3660 9690 3665 9684
3641 9634 3618 9656 3652 9699
TIME...MOT...LOC 0948Z 313DEG 21KT 3638 9661
$$000
WWUS54 KTSA 091019
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
519 AM CDT THU JUL 9 2009
OKC113-117-091028-
/O.EXP.KTSA.SV.W.0339.000000T0000Z-090709T1015Z/
OSAGE OK-PAWNEE OK-
519 AM CDT THU JUL 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND CENTRAL OSAGE
COUNTIES EXPIRES AT 515 AM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM...AND WIND GUSTS
TO 35 MPH ARE LIKELY TO PERSIST AFTER THE STORMS HAVE MOVED OUT OF
THE AREA.
LAT...LON 3654 9697 3656 9690 3660 9690 3665 9684
3641 9634 3618 9656 3652 9699
TIME...MOT...LOC 0950Z 313DEG 21KT 3637 9660
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:17 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 9, 3:17 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 317 AM CDT THU JUL 9 2009 .DISCUSSION... A CLUSTER OF SHOWERS AND THUNDERSTORMS WAS MOVING SOUTH SOUTHEAST OUT OF KANSAS AND INTO NORTHEAST OKLAHOMA THIS MORNING. WARM ADVECTION IN ASSOCIATION WITH A MODERATE LOW LEVEL JET AND TIGHT THERMAL GRADIENT ON THE PERIPHERY OF THE UPPER LEVEL RIDGE WAS THE LIKELY CAUSE. EXPECT THE RAIN TO CONTINUE TO SPREAD INTO THE AREA THIS MORNING BEFORE DIMINISHING AS THE LOW LEVEL JET RELAXES. AFTER THE THUNDER CHANCES THIS MORNING...ATTENTION TURNS TO THE EXPECTED HEAT. KEPT TEMPERATURES A FEW DEGREES COOLER THAN MOS TODAY DUE TO THE LIKELIHOOD OF MORE CLOUD COVER TO START THE DAY THAN IT EXPECTS. THIS KEEPS HEAT INDEXES JUST BELOW 105. WILL HAVE TO WATCH FOR HEAT HEADLINES FOR TOMORROW THOUGH AS THE LIKELIHOOD OF ANOTHER THUNDERSTORM COMPLEX EFFECTING THE AREA WILL BE SMALLER AND 850 MB TEMPERATURES INCREASE TWO OR THREE DEGREES. TEMPERATURES WILL LIKELY TOP THE CENTURY MARK IN SEVERAL LOCATIONS. ONCE THE HEAT BUILDS IN IT IS LIKELY TO STAY FOR AWHILE. A FEW COLD FRONTS WILL TRY TO MAKE A RUN AT THE AREA WITHOUT MUCH SUCCESS. ONE FRONT SHOULD STALL NEAR THE KANSAS BORDER SATURDAY OR SATURDAY NIGHT. ANOTHER MAY SAG INTO NORTHEAST OKLAHOMA WEDNESDAY. MINIMAL THUNDER CHANCES WILL ACCOMPANY THE FRONTS. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 80 101 79 / 40 10 20 10 FSM 96 75 95 76 / 30 0 10 10 MLC 95 77 98 77 / 30 0 10 10 BVO 97 76 101 75 / 50 10 20 10 FYV 91 72 92 72 / 30 0 20 10 BYV 91 70 91 73 / 20 10 10 10 MKO 95 73 96 76 / 40 0 10 10 MIO 95 77 96 78 / 30 10 30 10 F10 95 75 97 76 / 40 0 10 10 HHW 95 76 99 77 / 20 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...14 LONG TERM....17 ABBAS
Hazardous weather outlook, Jul 8, 5:01 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT WED JUL 8 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT WED JUL 8 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...PRIMARILY FAR NORTHEAST OKLAHOMA. ONSET...AFTER 6 PM...AND AGAIN AFTER MIDNIGHT. DISCUSSION... AN ISOLATED SEVERE THUNDERSTORM CONTINUES TO TRACK ACROSS FAR WESTERN MISSOURI...AND COULD IMPACT FAR NORTHEAST OKLAHOMA BY EARLY EVENING. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATER TONIGHT ACROSS EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS... WITH AN ISOLATED SEVERE STORM POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED...HOWEVER A REGIONAL SPOTTER NETWORK IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...DANGEROUS HEAT POTENTIAL. TUESDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY WITH A CONTINUATION OF ANY STORMS WHICH DEVELOP TONIGHT. STRONG HIGH PRESSURE ALOFT WILL THEN BEGIN TO BUILD OVER THE SOUTHERN PLAINS...WITH HOT WEATHER AND DANGEROUS HEAT INDEX VALUES DEVELOPING OVER THE WEEKEND. A WEAK FRONTAL BOUNDARY MAY APPROACH THE AREA ON SATURDAY BRINING A SLIGHT CHANCE OF THUNDERSTORMS...HOWEVER THE HOT WEATHER LOOKS TO CONTINUE INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 9, 1:07 AM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
107 AM CDT THU JUL 9 2009
OKZ054-090630-
OSAGE OK-
107 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 130 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 107 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTH OF PEARSONIA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PEARSONIA AND
BIGHEART.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3683 9604 3664 9635 3693 9656 3700 9646
3700 9633
TIME...MOT...LOC 0607Z 318DEG 18KT 3692 9640Special weather statement, Jul 9, 1:31 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 AM CDT THU JUL 9 2009
OKZ054-090715-
OSAGE OK-
131 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
EASTERN OSAGE
AT 131 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF FORAKER TO 2 MILES EAST OF
PAWHUSKA...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PAWHUSKA...HOMINY...AVANT...
WYNONA...WOLCO...BARNSDALL...PERSHING...TALLANT...NELAGONEY...
OKESA...PEARSONIA...BIGHEART AND FORAKER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9618 3645 9600 3638 9641 3700 9661
TIME...MOT...LOC 0631Z 335DEG 15KT 3693 9645 3665 9629Special weather statement, Jul 9, 2:14 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT THU JUL 9 2009
OKZ054-055-060-090800-
OSAGE OK-TULSA OK-WASHINGTON OK-
214 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE AND NORTHERN TULSA
AT 214 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF BARNSDALL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...AVANT...WOLCO...BARNSDALL...
TALLANT AND SKIATOOK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3638 9585 3624 9616 3656 9632 3664 9612
TIME...MOT...LOC 0714Z 328DEG 13KT 3649 9615Special weather statement, Jul 9, 3:58 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 AM CDT THU JUL 9 2009
OKZ054-090945-
OSAGE OK-
358 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 357 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF SHIDLER...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...FAIRFAX...
BURBANK...APPERSON AND WEBB CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. STRONG WINDS MAY CONTINUE WELL AFTER THE STORMS HAS PASSED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3656 9634 3643 9669 3677 9683 3679 9676
3686 9675 3691 9666
TIME...MOT...LOC 0857Z 333DEG 21KT 3673 9668Special weather statement, Jul 9, 4:06 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
406 AM CDT THU JUL 9 2009
OKZ054-059-090945-
OSAGE OK-PAWNEE OK-
406 AM CDT THU JUL 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 406 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
WEST OF RALSTON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWNEE...MARAMEC...
BLACKBURN...SKEDEE AND RALSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. THE STRONG WINDS MAY CONTINUE AFTER THE STORMS HAVE PASSED.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3656 9690 3659 9690 3660 9691 3664 9684
3634 9644 3616 9669 3616 9681 3617 9683
3625 9683 3625 9691 3633 9692 3633 9698
3654 9700
TIME...MOT...LOC 0906Z 317DEG 15KT 3651 9684The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:07 AM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Jul 9, 1:31 AM CDT | Special Weather Statement | TSA | Osage | 44 min |
| Jul 9, 1:47 AM CDT | Areal Flood Advisory | TSA | Osage | 118 min |
| Jul 9, 2:14 AM CDT | Special Weather Statement | TSA | Washington | 46 min |
| Jul 9, 3:58 AM CDT | Special Weather Statement | TSA | Osage | 47 min |
| Jul 9, 4:06 AM CDT | Special Weather Statement | TSA | Pawnee | 39 min |
| Jul 9, 5:57 AM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Jul 9, 6:29 AM CDT | Special Weather Statement | TSA | Tulsa | 46 min |
| Jul 9, 6:37 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Tulsa | 28 min |
| Jul 9, 4:15 PM CDT | Excessive Heat Watch | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 23 hr |
| Jul 9, 4:15 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Haskell, Latimer and 13 more | 39 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.